# SDR 3SRA20200930002

- Difficulty date: September 28, 2020
- Submitted: September 30, 2020
- Operation: Air carrier
- Aircraft: N168ZZ
- Make and model: Lear 60LEAR
- Aircraft serial: 078
- Aircraft time: 6,599 hours, 4,041 cycles
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Transducer
- Part number: 40911
- Part serial: 5581
- Condition: Erratic
- Location: #4 Main Wheel
- Part time: 6,599 hours, 4,041 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: C

## Discrepancy

REPETITIVE FAILURES OF NOSE WHEEL STEERING FAILURE.  AFTER EXTENSIVE HOURS OF TROUBLESHOOTING CONTACT WITH LEARJET ENGINEERING SUPPORT, AND REPLACEMENT OF THE NOSE WHEEL STEERING SERVO, WE HAVE FOUND THAT THE PROBLEM WAS DUE TO A BAD NR 4 MAIN WHEEL SPEED SENSOR (TRANSDUCER).  NOTHING IN THE MAINTENANCE MANUAL OR TROUBLESHOOTING PROCEDURES EVEN SUGGESTS THAT A WHEEL SPEED SENSOR CAN CAUSE THIS PROBLEM.  THE TECHNICIANS HERE DID A GOOD JOB OF ISOLATING AND FINDING THE PROBLEM.  IN REALITY, LEARJET DID NOT HAVE AN EXPLANATION FOR WHAT WAS HAPPENING.  THE LEAD TECHNICIAN REALIZED THAT THE FAILURE WAS NOT OCCURRING WHILE PERFORMING THE OPERATION CHECKS STATICALLY.  IT ONLY OCCURRED WHILE TAXING AND AT A CERTAIN SPEED.  IN SHORT, THE NR 4 SPEED SENSOR WAS FAILING ONLY AT ABOUT THE 10 KNOT RANGE OF WHEEL SPEED.  AT ZERO KNOTS AND ABOVE 50 KNOTS THE SENSOR WAS OK, BUT AT AROUND 10 KNOTS THE COMPUTER SHOWED EXTREME ERRATIC READINGS.  THE COMPUTER SHOWED ALL OTHER WHEEL SPEED SENSORS OPERATING NORMALLY.
